MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM HEPATITIS C (AHCV); HEPATITIS C ANTIBODY IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM HEPATITIS C (AHCV); HEPATITIS C ANTIBODY IMMUNOASSAY
Model Number 10995456
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted siemens to report an observation of repeat false negative (nonreactive) atellica im hepatitis c (ahcv) results on one patient compared to positive retest results at a reference laboratory and an historical positive result.A service report from (b)(6) 2022 documented the following work: checked alignments of sp to cuvettes - fine - previous alignments checked.Ran autocheck - passed.No issues found.The interpretation of results section of the atellica im ahcv instructions for use (ifu) states: "nonreactive: samples with a value < 0.80 index are considered nonreactive for igg antibodies to hcv." "reactive: samples with a value >/= 1.00 index are considered reactive for igg antibodies to hcv.It is recommended that the sample be repeated in duplicate.If 2 of the 3 sample results have a value < 0.80 index, the sample is considered nonreactive.If 2 of the 3 sample results have a value >/= 1.00 index, the sample is considered reactive and supplemental testing of the sample is recommended.If 2 of the 3 sample results have a value >/= 0.80 index and < 1.00 index, supplemental testing of the sample is recommended." "equivocal: samples with a value >/= 0.80 index and < 1.00 index are considered equivocal.It is recommended that the sample be repeated in duplicate.If 2 of the 3 sample results have a value < 0.80 index, the sample is considered nonreactive.If 2 of the 3 sample results have a value >/= 1.00 index, the sample is considered reactive and supplemental testing of the sample is recommended.If 2 of the 3 sample results have a value >/= 0.80 index and < 1.00 index, supplemental testing of the sample is recommended." "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." the limitations section of the atellica im ahcv ifu states: "a negative test result does not exclude the possibility of exposure to or infection with hcv.Hcv antibodies may be undetectable in some stages of the infection and in some clinical conditions." "patient samples may contain heterophilic antibodies that could react in immunoassays to give falsely elevated or depressed results.This assay is designed to minimize interference from heterophilic antibodies.Additional information may be required for diagnosis." siemens is investigating.Mdr 1219913-2022-00247 was filed for the same issue.
 
Event or Problem Description
The customer obtained repeat false negative (nonreactive) atellica im hepatitis c (ahcv) results on one patient.The initial negative (nonreactive) result (b)(6) 2022) was reported and was questioned, since the patient had an historical positive (reactive) ahcv result from (b)(6) 2021.The sample from (b)(6) 2022 was sent to a reference laboratory for confirmation testing; the result was reactive for ahcv, but an rna pcr result was negative.The customer froze the sample and in (b)(6) 2022, performed additional testing.A nonreactive result was obtained with atellica im ahcv, but a reactive result was obtained again at the reference laboratory.It is unknown what was reported as the final result for this patient.There are no known reports of patient intervention or adverse health consequences due to the nonreactive ahcv results.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2022-00246 initial report on 2022-08-26.Additional information - 2022-09-01 siemens was provided clarification of data.The following changes apply to section b6 previously provided in mdr 1219913-2022-00246 initial report filed on 2022-08-26: 1.The exact test date of the may 2022 atellica im ahcv retest result (0.76 index) was not available in the initial mdr; the actual test date is 2022-05-23 and it is a retest of sample id: (b)(6) 2.The historical ahcv result listed as 0.8 index in the initial mdr, however, additional information provided confirms that this result was from another sample from the same patient.Information is as follows: atellica im ahcv result: 0.8 index (equivocal), sample id: (b)(6), lot number 422, test date 2022-05-20.Per the interpretation of results section of the atellica im ahcv instructions for use (ifu), "samples with a value /= 0.80 index and 1.00 index are considered equivocal.It is recommended that the sample be repeated in duplicate.If 2 of the 3 sample results have a value 0.80 index, the sample is considered nonreactive.If 2 of the 3 sample results have a value /= 1.00 index, the sample is considered reactive and supplemental testing of the sample is recommended.If 2 of the 3 sample results have a value /= 0.80 index and 1.00 index, supplemental testing of the sample is recommended." therefore, this result is not considered discordant at this time.3.The actual historical ahcv result information is as follows: atellica im ahcv result: 1 index (reactive) sample id: (b)(6), lot number 410, test date 2021-10-15.4.All 3 samples were sent to a reference laboratory and testing was performed with a non-siemens eclia method (result=positive) and with rna pcr (result=negative).In addition, the product expiration date is now included in section d4 of this report.Siemens continues to investigate.Mdr 1219913-2022-00247 supplemental 1 report was filed for the same issue.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2022-00246 initial report on 2022-08-26 and mdr 1219913-2022-00246 supplemental 1 report on 2022-09-20.Siemens has concluded the investigation for an outside of the united states (ous) customer for an observation of a false negative (nonreactive) atellica im hepatitis c (ahcv) result.The patient in question was a victim of a needle stick who previously tested positive in (b)(6) 2021 on atellica im hepatitis c (ahcv).Since the initial event, the customer provided clarification regarding the results.The result from (b)(6) 2021 was clarified by the customer as being reported as index 1.0 (positive) on atellica im and positive by enzyme immunoassay (eia) method as well.The pcr was negative in oct 2021.The (b)(6) 2022 draw yielded a negative result (0.7 index) on the atellica im and was sent to another reference laboratory and tested positive for ahcv on eia method.A third draw, (b)(6) 2022, yielded a 0.8 index (indeterminate) on the atellica im, positive on eia method.There was no patient medical history provided indicating when the patient initially tested positive or if they received any treatment.It is possible that there is a non-specific interference causing the negative result on atellica im ahcv and the positive result on the send out method.None of the samples from this patient ever reported pcr positive.There is no sample from the march 2022 draw left to test.Siemens internal data was reviewed and lot 410, 418 and 422 data met all quality control release specifications.The customer has not questioned the overall sensitivity of the assay and confirmed that this is an isolated sample event and is running atellica im ahcv with no further problems.Based on the investigation results, no product nonconformance was identified.In section h6, investigation finding and investigation conclusion codes were updated based on the investigation results.Mdr 1219913-2022-00247 supplemental 2 report was filed for the same issue.

Brand Name
ATELLICA IM HEPATITIS C (AHCV)
Common Device Name
HEPATITIS C ANTIBODY IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
333 coney street
east walpole MA 02032
Manufacturer Contact
stacy loukos
333 coney street
east walpole, MA 02032
3392064073
MDR Report Key15303602
Report Number1219913-2022-00246
Device Sequence Number6484094
Product Code MZO
UDI-Device Identifier00630414597867
UDI-Public00630414597867
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P030056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/06/2022
Device Model Number10995456
Device Catalogue Number10995456
Device Lot Number418
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/01/2022
Supplement Date Received by Manufacturer09/01/2022
10/06/2022
Initial Report FDA Received Date08/26/2022
Supplement Report FDA Received Date09/20/2022
11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/27/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown